# SDR 0204199153

- Difficulty date: December 29, 2002
- Submitted: December 31, 2002
- Operation: Air carrier
- Aircraft: N8912E
- Make and model: Doug DC-9-14
- Aircraft serial: 45829
- Aircraft time: 83,214 hours, 88,825 cycles
- Engine: Pwa JT8D7
- Engine time: 67,451 hours, 80,894 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Damaged
- Location: Nr 1
- Stage of operation: DE
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ENGINE NR 1 FAILED AND SHUTDOWN AFTER A THRUST REDUCTION AT 17,000 FEET.  FLIGHT CREW RETURNED AIRCRAFT TO DEPARTURE AIRPORT AND PERFORMED AN UNEVENTFUL LANDING.  MAINTENANCE FOUND ENGINE FOD DAMAGE AND REPLACED THE ENGINE.
